Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 3, 2011, 11:21 PM EDT for Franklin County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 11:21 PM EDT (03:21 UTC)
- Expired
- Jul 3, 2011, 11:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Franklin County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WWUS81 KILN 040321
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 PM EDT SUN JUL 3 2011
INZ066-073-074-040345-
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
1121 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RIPLEY...NORTHERN
DEARBORN AND WESTERN FRANKLIN COUNTIES THROUGH 1145 PM EDT...
AT 1119 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
OLDENBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OLDENBURG AND
BROOKVILLE.
ALSO...PEPPERTOWN...PENNTOWN...LAWRENCEVILLE AND ST. LEON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3927 8530 3942 8530 3947 8497 3927 8493
3924 8532 3926 8533
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 3, 9:57 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 3, 9:57 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 957 PM EDT SUN JUL 3 2011 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA LATE THIS AFTERNOON INTO THE EVENING. HIGH PRESSURE AND DRIER CONDITIONS WILL BUILD INTO THE GREAT LAKES FOR MONDAY AND TUESDAY...BUT LINGERING INSTABILITY NORTH OF THE FRONT WILL KEEP UNSETTLED WEATHER FOR MONDAY NEAR THE OHIO RIVER ON MONDAY BEFORE THE DRIER AIR WORKS IN ON TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CONVECTION THAT HAS BEEN ANCHORED NEAR FAIRFIELD AND HOCKING COUNTIES FINALLY SEEMS TO BE MOVING OFF TO THE EAST. MEANWHILE AN AREA OF SHOWERS AND THUNDERSTORMS THAT EVOLVED FROM REMNANTS OF EARLIER CONVECTIVE SYSTEM IN THE MID MISSISSIPPI VALLEY HAVE BEEN TRACKING ACROSS SOUTHERN INDIANA. THESE STORMS WILL MAKE IT INTO THE SOUTHWESTERN ZONES. BUT THERE IS QUITE A BIT OF UNCERTAINTY HOW FAR THEY WILL GO. THERE DOES SEEM TO BE A GRADUAL WEAKENING TREND. AND THE LAST COUPLE OF RUNS OF THE HRRR...WHICH SEEM TO HAVE SOME HANDLE ON THIS SYSTEM...FORECAST IT TO DIMINISH QUITE A BIT BY 06Z. HAVE GONE ALONG WITH THIS AND FORECAST PRECIPITATION TO DIMINISH OVER THE NEXT SEVERAL HOURS. NOT OUT OF THE QUESTION THAT THERE COULD BE SOME LINGERING ISOLATED ACTIVITY LATE TONIGHT. SO LEFT SLIGHT CHANCE POPS IN THE SOUTH. INCREASED CLOUD COVER OVERNIGHT. BUT OTHERWISE JUST BLENDED IN LATEST CONDITIONS TO PREVIOUS FORECAST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... MAJORITY OF THE 12Z MODELS ARE WEAKER WITH THE H5 S/W THAT WAS FORECAST TO SWING ACROSS THE FA TOMORROW. THE OUTLIER IS THE GFS WHICH IS STRONGEST WITH THE VORT AND FARTHER N WITH ITS QPF FIELD. WILL LEAN TOWARDS THE CONSENSUS FORECAST AND WILL KEEP MENTION OF TSTM ALONG AND S OF OH RIVER FOR MONDAY. LEFT THE POPS IN THE SLIGHT CHC TO LOW CHC CATEGORY FOR MONDAY. S/W PUSHES THRU BY 21Z MONDAY AND HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. MONDAY NIGHT INTO TUESDAY NIGHT SHOULD BE DRY WITH THE HIGH PRESSURE IN CONTROL. CDFNT THAT WAS FORECAST YESTERDAY TO PUSH TOWARDS THE FA ON WEDNESDAY IS NOW SLOWER. CDFNT AND CONVECTION IS NOW NOT PROGGED TO REACH THE NW PORTIONS UNTIL OF THE FA UNTIL LATE WED AFTN OR EVENING. FRONT PUSHES INTO THE FA WED NGT. GENERALLY LEANED TOWARDS THE NAM MOS TEMPS THROUGH THE PERIOD. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ONLY REAL CHANGE FROM YESTERDAY/S FORECAST WAS TO SLOW THE TROUGH DOWN A LITTLE BASED ON TRENDS FROM GFS/ECMWF. THIS IS MAINLY DUE TO A SLOWER/STRONGER SHORTWAVE ENTERING THE PAC NW THIS PERIOD...AND THUS THE ENTIRE TREND OF ENERGY THROUGH THE WEAK WESTERLIES OVER THE NRN CONUS IS A TAD SLOWER. THIS LINGERS THE RAIN CHANCE INTO MUCH OF THURSDAY AND MAY CONTINUE INTO FRIDAY IN THE FAR SOUTH UNTIL THE FRONT CLEARS AND THE DELAY IN HEIGHTS RISING. HOWEVER...MUCH OF THE TIME DPROG/DT OF THE DETERMINISTIC MODELS AND ENSEMBLE MEANS SUGGEST IT IS TOO EARLY AND TOO UNCERTAIN TO INSERT RAIN CHANCES IN ON FRIDAY...BUT THIS WILL NEED TO BE MONITORED. OTHERWISE...HEIGHTS WILL MOST CERTAINLY RISE SAT/SUN AS THE SUBTROPICAL RIDGE...WHICH BEGINS THE PERIOD WITH THE AXIS UP THE SPINE OF THE ROCKIES...BULGES NORTHEAST AS THE STRONG WAVE COMES ASHORE IN THE PAC NW. SO NEXT WEEKEND WILL FEATURE A WARMING TREND AND RETURN TO MORE HUMID CONDITIONS AS THE SURFACE RIDGE PULLS EAST AND RETURN FLOW ENSUES. THE COOLER DAYS WILL BE THURSDAY AND FRIDAY...THANKS MORE CLOUDS AND THE THREAT OF RAIN. DEWPOINTS THURS/FRI WILL STILL BE HIGH UNTIL THE WEAK FRONT SETTLES SOUTH OF THE AREA. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... THUNDERSTORMS TO THE WEST SOUTHWEST OF CINCINNATI WILL AFFECT KCVG AND KLUK AFTER 0230Z. THERE DOES SEEM TO BE SOME WEAKENING BUT THERE WILL STILL PROBABLY BE A RELATIVELY BRIEF PERIOD OF IFR CONDITIONS. OTHERWISE MID TO HIGH CLOUDS WILL PREVAIL THROUGH THE NIGHT. EVEN WITH THESE CLOUDS EXPECT THERE TO BE ENOUGH LOW LEVEL MOISTURE IN COMBINATION WITH LIGHT WINDS TO ONCE AGAIN RESULT IN VISIBILITY RESTRICTIONS IN MIST/FOG AFTER ABOUT 06Z THROUGH DAYBREAK. SCATTERED CUMULUS WILL DEVELOP DURING THE DAY. WITH AN OLD BOUNDARY JUST SOUTH OF THE REGION THERE IS SOME POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO AFFECT THE CINCINNATI AREA DURING THE DAY AS WELL. STILL PLENTY OF UNCERTAINTY BUT CHANCE WAS HIGH ENOUGH TO INCLUDE VCSH AND CB. OUTLOOK...THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM... SHORT TERM...SITES LONG TERM...BINAU AVIATION...
Hazardous weather outlook, Jul 3, 4:04 AM EDT, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 404 AM EDT SUN JUL 3 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 404 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 5:28 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT SUN JUL 3 2011
KYZ100-032200-
LEWIS KY-
528 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEWIS COUNTY THROUGH
600 PM EDT...
AT 525 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HARRIS...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX AND HEAD OF
GRASSY.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3839 8341 3838 8346 3852 8341 3853 8314
3854 8312 3849 8318 3847 8318 3843 8323
3833 8323 3832 8328 3833 8332 3831 8333
3832 8335Special weather statement, Jul 3, 11:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1121 PM EDT SUN JUL 3 2011
INZ066-073-074-040345-
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
1121 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RIPLEY...NORTHERN
DEARBORN AND WESTERN FRANKLIN COUNTIES THROUGH 1145 PM EDT...
AT 1119 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
OLDENBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OLDENBURG AND
BROOKVILLE.
ALSO...PEPPERTOWN...PENNTOWN...LAWRENCEVILLE AND ST. LEON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3927 8530 3942 8530 3947 8497 3927 8493
3924 8532 3926 8533The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:05 PM EDT | Areal Flood Advisory | ILN | Hocking | 3 hr |
| Jul 3, 11:39 PM EDT | Special Weather Statement | ILN | Clermont | 36 min |
| Jul 3, 11:55 PM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 65 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.